# SDR ASOA97057S

- Difficulty date: November 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N229AS
- Make and model: Emb EMB-120RT
- Aircraft serial: 120042
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Part number: 12049398002
- Condition: Burned
- Location: Lt Engine
- Stage of operation: TO
- Nature of condition: A
- Precautionary procedure: K

## Discrepancy

FLEW UNEVENTFUL FROM DFW-LFT.  WHILE PAX'S WERE DEPLANING IN LFT, A PAX TOLD THE F/A TO TELL THE PILOTS THERE WAS A FIRE IN THE LEFT ENGINE ON T/O FROM DFW.  THE PILOT INSPECTED THE AIRCRAFT AND FOUND EXTENSIVE DAMAGE TO THE EXHAUST STACK AND HOLES BURNED THROUGH TO THE HYDRAULIC BAY BELOW.  DFW AND TXK MECH'S WERE DISPATCHED, REPLACED THE EXHAUST STACK AND MADE REPAIRS TO ENABLE THE A/C TO FERRY TO MCN.  THE A/C WAS FOUND SAFE FOR FERRY FLT AND REPOSITIONED TO MCN ON 11/10/97 FOR FURTHER REPAIRS.  INVESTIGATIONS BY EMBRAER (REPORT NR CEPAA-022/98) AND APPLIED TECH SERVICE INC.  DETERMINED FIRE RESULT OF PYROPHORIC REACTION OF TITANIUM DUST CREATED BY ABRASIVE WEAR BETWEEN THERMAL BLANKETS.
